Format

Send to

Choose Destination
Clin Exp Dermatol. 1992 Jul;17(4):250-1.

Acute Achilles tendonitis following oral isotretinoin therapy for acne vulgaris.

Author information

1
Leeds Foundation for Dermatological Research, Leeds General Infirmary.

Abstract

We report three cases of acute Achilles tendonitis following administration of isotretinoin for acne vulgaris. In this rarely documented side-effect, the symptoms were intimately related to the isotretinoin therapy. Modification of dose regimes permitted control of the tendonitis and an eventual successful response to isotretinoin therapy. Oral isotretinoin has been in use for more than 10 years and is known to cause a wide variety of predictable side-effects the most common of which are cutaneous and dose related. Musculoskeletal problems are also well known to occur and these include myalgia, arthralgia and less commonly arthritis and muscle damage, however, isolated Achilles tendonitis has been reported on a rare and sporadic basis. We wish to report a series of three patients who developed acute Achilles tendonitis during administration of isotretinoin for acne.

PMID:
1451314
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center